Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 18, 2024, 3:21 PM CDT for Cole County, Osage County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2024, 3:21 PM CDT (20:21 UTC)
- Expired
- Apr 18, 2024, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 12:56 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
875
WUUS53 KLSX 182021
SVRLSX
MOC051-151-182100-
/O.NEW.KLSX.SV.W.0110.240418T2021Z-240418T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
321 PM CDT Thu Apr 18 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Cole County in central Missouri...
Southwestern Osage County in central Missouri...
* Until 400 PM CDT.
* At 321 PM CDT, a severe thunderstorm was located near Eldon, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wardsville, Taos, Westphalia, St. Thomas, Brazito, Hickory Hill,
Meta, Eugene, Argyle, Schubert, Koeltztown, Osage City, and Osage
Bend.
This also includes Clarks Hill/Norton Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 9200 3829 9201 3829 9219 3834 9220
3834 9222 3833 9223 3832 9226 3834 9229
3834 9241 3842 9241 3842 9245 3843 9249
TIME...MOT...LOC 2021Z 252DEG 38KT 3837 9251
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRM3 follow-up statements
758
WWUS53 KLSX 182044
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
344 PM CDT Thu Apr 18 2024
MOC051-151-182100-
/O.CON.KLSX.SV.W.0110.000000T0000Z-240418T2100Z/
Cole MO-Osage MO-
344 PM CDT Thu Apr 18 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN COLE AND SOUTHWESTERN OSAGE COUNTIES...
At 344 PM CDT, a severe thunderstorm was located over St. Thomas,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wardsville, Taos, Westphalia, St. Thomas, Brazito, Meta, Argyle,
Schubert, Koeltztown, Osage City, and Osage Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 9200 3829 9201 3829 9219 3834 9220
3834 9222 3833 9223 3832 9226 3834 9229
3834 9233 3847 9228
TIME...MOT...LOC 2044Z 260DEG 36KT 3841 9221
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRM205
WWUS53 KLSX 182050
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
350 PM CDT Thu Apr 18 2024
MOC051-182100-
/O.CAN.KLSX.SV.W.0110.000000T0000Z-240418T2100Z/
Cole MO-
350 PM CDT Thu Apr 18 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Missouri.
&&
LAT...LON 3837 9219 3838 9218 3838 9216 3839 9212
3840 9201 3829 9201 3829 9219 3831 9220
3834 9220
TIME...MOT...LOC 2050Z 260DEG 30KT 3823 9227
$$
MOC151-182100-
/O.CON.KLSX.SV.W.0110.000000T0000Z-240418T2100Z/
Osage MO-
350 PM CDT Thu Apr 18 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN OSAGE COUNTY...
At 350 PM CDT, a severe thunderstorm was located 9 miles north of
Iberia, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Meta, Argyle, and Koeltztown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3837 9219 3838 9218 3838 9216 3839 9212
3840 9201 3829 9201 3829 9219 3831 9220
3834 9220
TIME...MOT...LOC 2050Z 260DEG 30KT 3823 9227
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRM107
WWUS53 KLSX 182056
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
356 PM CDT Thu Apr 18 2024
MOC151-182106-
/O.EXP.KLSX.SV.W.0110.000000T0000Z-240418T2100Z/
Osage MO-
356 PM CDT Thu Apr 18 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OSAGE COUNTY WILL
EXPIRE AT 400 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Missouri.
&&
LAT...LON 3837 9219 3838 9218 3838 9216 3839 9212
3840 9201 3829 9201 3829 9219 3831 9220
3834 9220
TIME...MOT...LOC 2056Z 252DEG 38KT 3825 9221
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:37 PM CDT, 44 minutes earlier. Its key messages:
- The threat for strong to severe thunderstorms will continue across the area until approximately 0200 UTC. All hazards (large hail, damaging winds, isolated tornadoes) are on the table, though there should be a transition more from large hail to damaging winds by this evening.
- Seasonably cool and mostly dry weather is forecast through the weekend, with frost potential both Saturday and Sunday nights.
Area forecast discussion, Apr 18, 2:37 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 237 PM CDT Thu Apr 18 2024 .KEY MESSAGES... - The threat for strong to severe thunderstorms will continue across the area until approximately 0200 UTC. All hazards (large hail, damaging winds, isolated tornadoes) are on the table, though there should be a transition more from large hail to damaging winds by this evening. - Seasonably cool and mostly dry weather is forecast through the weekend, with frost potential both Saturday and Sunday nights. && .SHORT TERM... (Through Late Friday Night) Issued at 235 PM CDT Thu Apr 18 2024 The earlier outflow boundary has largely washed out, with the focus for convection moreso along the synoptic cold front early this afternoon. A couple of supercells have developed in western Missouri, with additional development along the front further northeast into northeast Missouri and west-central Illinois. Right-moving supercells may tend to ride the frontal boundary as it pushes eastward while non supercells and any left movers would tend to cut across the front (and therefore may weaken). The rather linear forcing along the cold front also should tend more toward line/bowing segments, with damaging winds the growing concern late this afternoon into early this evening. Speaking of the cold front, it was nearing a KJLN>>KCOU>>KI63 line as of 1900 UTC, and will continue to progress to the east, likely exiting the far southeastern CWA around 0100-0200 UTC. While there likely will be some elevated shower and thunderstorm activity behind it, anything behind the front should not be severe. Strong low-level cold air advection settles in behind the frontal boundary overnight tonight, with lows dropping back into the upper 30s to upper 40s from northwest to southeast. These readings would be near to slightly below normal for mid/late April. Dry conditions along with continued seasonably cool temperatures are forecast to continue Friday and Friday night. Gosselin && .LONG TERM... (Saturday through Next Thursday) Issued at 235 PM CDT Thu Apr 18 2024 (Saturday - Sunday Night) There is little/no change in the synoptic pattern through this weekend, with broad surface high pressure over the Mississippi Valley. Persistent below normal temperatures (roughly 5-10 degrees) are expected both day and night. We will have to watch for frost development both Saturday and Sunday night given the light/variable winds expected. There may be more clouds Saturday night (especially in parts of southeast Missouri and southwest Illinois), with a better chance of a widespread clear sky Sunday night. Lows in the mid to upper 30s are forecast each night, favoring the development of areas to potentially widespread frost if it is clear. (Monday - Next Thursday) Temperatures are expected to moderate early next week as mid/upper level heights rise and 850-hPa temperatures climb back closer to +5C. Ensemble guidance shows a midlevel shortwave trough moving across the Upper Midwest Monday night into Tuesday, with a cold front draped to its southwest. This front is likely to move through the area late Tuesday/Tuesday evening, bringing a chance of showers and perhaps a few thunderstorms. Behind the front, slightly cooler and drier weather is favored for midweek next week. Gosselin && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1206 PM CDT Thu Apr 18 2024 Chances of showers and thunderstorms will gradually increase over the next several hours along/ahead of a cold front. The best chance for storms at KUIN/KCOU/KJEF is mid-late afternoon, and closer to 0000 UTC in/around metro St. Louis. Hail, strong winds, and very low visibilities are all possible in thunderstorms. Some trailing shower activity may linger for a few hours behind the cold front, with ceilings lowering to low MVFR along with a wind shift to the northwest. A brief period of IFR ceilings is possible this evening/early overnight, but was not confident enough to add in at this time. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 18, 2:39 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 239 PM CDT Thu Apr 18 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 239 PM CDT Thu Apr 18 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely today across most of the area through this evening. Some of the thunderstorms through early evening may be severe, capable of producing damaging winds, large hail, and a tornado or two. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms over parts of the area on Monday night through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any form of severe weather to the National Weather Service in St. Louis. Gosselin
In the hours before
Local storm report, Apr 18, 3:14 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
314 PM CDT Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Hail 3 SSE Vandiver 39.12N 91.83W
04/18/2024 M1.00 inch Audrain MO Amateur Radio
time estimate from radar.
&&
MMGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 63 min |
| Apr 18, 2:42 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 48 min |
| Apr 18, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 30 min |
| Apr 18, 3:20 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike | 40 min |
| Apr 18, 3:53 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 52 min |
| Apr 18, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Apr 18, 4:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 51 min |
| Apr 18, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 44 min |
| Apr 18, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 50 min |
| Apr 18, 4:48 PM CDT | Tornado Warning | LSX | Lincoln, Saint Charles | 42 min |
| Apr 18, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| Apr 18, 5:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 56 min |
| Apr 18, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 48 min |
| Apr 18, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 65 min |
| Apr 18, 5:33 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 25 min |
| Apr 18, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Jefferson, Saint Francois, Washington | 53 min |
| Apr 18, 5:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 66 min |
| Apr 18, 5:49 PM CDT | Tornado Warning | LSX | City of Saint Louis | 41 min |
| Apr 18, 6:13 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Jefferson, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 77 min |
| Apr 18, 6:34 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.